Recent Blog Articles
Why are women more likely to develop Alzheimer’s disease?
Seeing red? 4 steps to try before responding
Tics and TikTok: Can social media trigger illness?
Pandemic challenges may affect babies — possibly in long-lasting ways
4 immune-boosting strategies that count right now
If you have knee pain, telehealth may help
How to address opposition in young children
New study investigates treatment-associated regrets in prostate cancer
Minimizing successes and magnifying failures? Change your distorted thinking
Are poinsettias, mistletoe, or holly plants dangerous?
Are your medications causing nutrient deficiency?
Long-term doses of certain medications may rob you of calcium, folic acid, and crucial B vitamins.
Short-term medication use will not lead to nutrient deficiency. But long-term use may interfere with your body's ability to absorb nutrients or produce them.
Image: Gruzdaitis Andrius/Thinkstock
Medications are well known for causing side effects such as nausea or drowsiness. These are the kinds of side effects you notice and can do something about. But sometimes a lesser known side effect happens without giving you any warning: nutrient deficiency.
To continue reading this article, you must log in.
Subscribe to Harvard Health Online for immediate access to health news and information from Harvard Medical School.
- Research health conditions
- Check your symptoms
- Prepare for a doctor's visit or test
- Find the best treatments and procedures for you
- Explore options for better nutrition and exercise
I'd like to receive access to Harvard Health Online for only $4.99 a month.Sign Me Up
Already a member? Login ».
As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles. No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.
Free Healthbeat Signup
Get the latest in health news delivered to your inbox!